# SDR MV52004F00000

- Difficulty date: May 19, 2004
- Submitted: June 23, 2004
- Operation: Air carrier
- Aircraft: N848D
- Make and model: Cessna 550
- Aircraft serial: 5500039
- Engine: Pwa JT15D4
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Link
- Part number: S229440
- Condition: Sheared
- Location: Flap Cable
- Part time: 3,915 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE PERFORMING FLAP RIGGING CHECK FOR AC, THE LT DOWN CABLE TO CHAIN MASTER LINK WAS FOUND TO BE SHEARED AT THE OB AFT PIN.  AFTER CAREFUL INSPECTION CORROSION WAS FOUND ACROSS THE PIN INDICATING THE PIN HAD BEEN CRACKED FOR SOME TIME.  FURTHER INVESTIGATION FOUND THE FWD LINK ON THE LT FLAP ALSO WAS SHEARED.  THE DAMAGE WAS NOT NOTICEABLE UNTIL THE CHAIN AND CABLE WERE MOVED FOR CABLE TENSION CHECK REVEALING ONLY A SLIGHT INDICATION OF A PROBLEM.  IT IS SUSPECTED THE CABLES WERE NOT TENSIONED TIGHT ENOUGH, ALLOWING THE CABLE TO CHAIN MASTER LINK TO RIDE UP INTO THE SPROCKET CAUSING THE DAMAGE.  (GL11200410769)
